MAUDE Adverse Event Report: COVIDIEN (IRVINE) CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Per the instructions for use (ifu); "gently immerse the concerto detachable coil and its detachment zone in heparinized saline.Take care not to stretch the coil during this procedure, in order to preserve the coil memory.While still immersed in the heparinized saline, point introducer sheath vertically into saline and gently retract the distal tip of the coil into the introducer sheath.In order to achieve optimal performance of the concerto detachable coil and to reduce the risk of thromboembolic complication, it is advised that a continuous saline flush be maintained between the femoral sheath and the guiding catheter, the micro catheter and guiding catheter and the micro catheter and the implant delivery pusher and the concerto detachable coil.Place the appropriate guiding catheter following recommended procedures.Connect a rotating hemostatic valve (rhv) to the hub of the guiding catheter.Attach a 3-way stopcock to the side arm of the rhv, then connect a line for the continuous flush.Attach a second rhv to the hub of the micro catheter.Attach a 1-way stopcock to the side arm of the rhv, then connect a line for continuous flush.For concerto detachable coils: one drop from the pressure bag every 3-5 seconds is suggested.For pgla or nylon microfilament concerto detachable coils: one drop from the pressure bag every 1-3 seconds is suggested.Check all fittings so that air is not introduced into guiding catheter or micro catheter during continuous flush.It is essential to confirm catheter compatibility with the concerto detachable coil.The outer diameter of the concerto detachable coil should be checked to ensure that the coil will not block the catheter.Do not advance the coil with force if the coil becomes lodged within or outside the microcatheter.Determine the cause of resistance and remove the system when necessary.Insert the distal end of the introducer sheath through the rotating hemostatic valve (rhv) and into the hub of the microcatheter until the sheath is firmly seated.Tighten the rhv around the introducer sheath to prevent back flow of blood, but not so tight as to damage the coil during its introduction into the catheter.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the coil had difficulty advancing through the progreat catheter which caused it to kink and then prematurely detach.The detached implant coil remained in the catheter and nothing was in the patient.The pushwire was bent and broken but not on purpose.The pushwire will not be returned as it was discarded.The coil was not reposition nor was an attempt to detach made.The physician did rotate the delivery pusher.No continuous flush was administered.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8405469
Report Number2029214-2019-00179
Device Sequence Number13558252
Product Code KRD
UDI-Device Identifier00847536013391
UDI-Public00847536013391
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model NumberNV-3-8-HELIX
Device Lot NumberA602866
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1